Talking with Your Doctor About CINV
Many people who receive chemotherapy may experience
chemotherapy-induced nausea and vomiting (CINV). If you are starting chemotherapy,
it is important that you discuss your concerns about CINV with your doctor or nurse.
With medication, nausea and vomiting from certain types of chemotherapy may be prevented.
Questions to help you get started
If you are scheduled to receive chemotherapy for the first time, ask your health care
provider the following:
- What are the chances that my chemotherapy side effects will include nausea
- If CINV is going to occur, when should I expect it and how long will it last?
- Does my background or medical history increase my risk of experiencing CINV?
- What types of medication will I be given to reduce the risk of CINV, and how will I take them?
- What nondrug measures can I take to reduce my risk of CINV or to help if I experience CINV?
- What are some of the effects of nausea and vomiting, and what do I need to look out for?
If you have already experienced CINV, do the following:
- First, tell your health care provider about your prior experiences with CINV
and the measures you took to relieve or prevent CINV (medications as well as lifestyle
Then, ask the following questions:
- Why do I feel sick to my stomach after I have received chemotherapy?
- Are there different medications that I can take to reduce my risk of CINV?
- Can you recommend other strategies that may help reduce the likelihood of experiencing CINV?